Georgia, 2008Damaging Winds in Georgia, February 6, 2008
February 6, 2008 · NWS TAE · 2 events in 2 counties and zones
A severe thunderstorm downed trees, power lines, and peeled a roof off a mobile home as it moved across southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm downed trees, power lines, and peeled a roof off a mobile home as it moved across southwest Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 6, 9:00 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 6, 9:00 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST WED FEB 6 2008
...TORNADO WATCH 48 IN EFFECT UNTIL 2 PM EST /1 PM CST/ THIS
AFTERNOON FOR SOUTHEAST ALABAMA...MUCH OF SOUTHWEST GEORGIA
AND ALL OF THE FLORIDA PANHANDLE EXCEPT GULF COUNTY...
...SLIGHT RISK OF SEVERE STORMS ELSEWHERE ACROSS FORECAST AREA...
.SYNOPSIS...
AT UPPER LEVELS...A STRONG SHORT WAVE TROUGH PROPAGATING EASTWARD
EXITING THE CENTRAL PLAINS TO LIFT RAPIDLY NORTHEASTWARD LATER
TODAY. DYNAMIC UPPER LOW AND ASSOCIATED 110-120 KT MIDLEVEL JET
STREAK WILL LIFT RAPIDLY NEWD FROM THE MID MS VALLEY INTO THE NERN
STATES WITH AN INTENSE HEIGHT FALL CENTER OF 150-200M/12 HR
OVERSPREADING THE OH VALLEY AND MIDDLE ATLANTIC STATES.
MAIN ACTIVITY DURING MID MORNING OCCURRING ACROSS CENTRAL ALA/MS.
ALTHO INTENSITY OF SQUALL LINE WILL DECREASE WITH TIME...MODEST
INSTABILITY/MLCAPES OF 500-1000 J PER KG/ AND FORCING ALONG COLD
FRONT MAINTAINING A LINE OR CLUSTERS OF STORMS THROUGH S/CNTRL ALA.
HERE...THE PRESENCE OF 50-60 KT OF DEEP LAYER SHEAR SHOULD SUPPORT A
CONTINUED THREAT OF SUPERCELLS AND BOWING STRUCTURES WITHIN LARGER
CONVECTIVE BAND. ISOLATED TORNADOES WILL BE POSSIBLE ALONG WITH THE
POTENTIAL FOR ISOLATED DAMAGING WINDS. THE TORNADO THREAT APPEARS
HIGHEST THIS MORNING INTO EARLY AFTERNOON BEFORE SQUALL MOVES ACROSS
LOCAL AREA...AS LOW-LEVEL SHEAR IS FORECAST TO WEAKEN WITH TIME.
AT LOWER LEVELS
ANALYSIS SHOWED A WAVY COLD FRONT FROM NEAR NEW ORLEANS NWD THRU THE
ALA/MS BORDER...WITH A VIGOROUS SQUALL LINE ALONG AND JUST AHEAD OF
IT.
&&
.SHORT TERM...
(THE REST OF THIS MORNING INTO THE AFTERNOON...
LATEST SATELLITE PIX SHOW THAT SQUALL LINE HAS SLOWED DOWN IS
STRETCHING OUT AND IS NOW FORECAST TO MAKE IT TO DOTHAN AL AND
PANAMA CITY FL BY MID-LATE MORNING...TO TALLAHASSEE FL AND ALBANY
GA MID AFTERNOON...AND TO CROSS CITY FL DURING MID EVENING.
HOWEVER...THERE WILL LIKELY BE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING IN CONVERGENCE BANDS AHEAD OF THIS MAIN
FEATURE. THE PRIMARY THREAT IS DAMAGING WINDS.
WITH STRONGER HEIGHT FALLS BEGINNING TO PULL NEWD AWAY FROM THE
REGION...THE CHANCES OF SEVERE WX (ESPECIALLY WIDESPREAD SEVERE WX)
DECREASE AS SQUALL LINE MOVES EWD. STILL...THERE IS STILL A CHANCE
FOR AN ISOLATED TORNADO...ESPECIALLY IN AREAS WHERE THE LOW CLOUDS
LIFT AND LOCAL INSTABILITY IS ENHANCED. SURFACE WINDS WILL BE RATHER
STRONG WITH FREQUENT GUSTS TO 20 OR 25 MPH...SO WE WILL NEED A LAKE
WIND ADVISORY.
AS FAR AS SEVERE WEATHER..ALTHO THERMODYNAMICS WILL SOMEWHAT
DECREASE AS THE SQUALL MOVES EWD...VERY FAVORABLE KINEMATICS
REMAIN. SPECIFICALLY...WITH LOW LEVEL AND DEEP-LYR SHEAR...I.E.
(1)40 TO 50 KT OF 0-6KM VERTICAL WIND SHEAR (2)25 TO 35 KT 0-1KM
VERTICAL WIND SHEAR 3)50-60 KT EFFECTIVE BULK SHEAR AND (3)A VERY
MOIST BOUNDARY LAYER SPREADING NEWD...WITH DEW POINTS MID-UPPER
60S. LIMITING FACTORS ARE (1)WEAKENING LARGE SCALE FORCING
(2)MARGINAL MLCAPE AROUND 500 J/KG (DUE TO WEAK LAPSE RATES). BEST
CHANCE FOR SEVERE WEATHER WILL BE ALONG AND WEST OF A LINE FROM
PANAMA CITY TO ALBANY GA...WITH THE PROBABILITIES INCREASING FROM
SOUTHEAST TO NORTHWEST DUE TO MORE FAVORABLE LIFT AND SHEAR.
A HIGH SURF ADVISORY CONTINUES FOR OUR EASTERN FL PANHANDLE COUNTIES
FROM ST GEORGE ISLAND WESTWARD. ALTHOUGH THE NUMERICAL GUIDANCE
INDICATES THAT SURF HEIGHTS WILL PEAK AT 4 FEET TODAY...WE SUSPECT
SOME SETS WILL ACTUALLY BE HIGHER BASED ON UPSTREAM BUOY
OBSERVATIONS AND THE WEDNESDAY AFTERNOON SURF REPORT FROM PANAMA
CITY (WHICH INDICATED THAT SURF HEIGHTS WERE ALREADY REACHING 4
FEET).
TONIGHT INTO THURSDAY...GOOD AGREEMENT AMONG THE GUIDANCE THAT THE
COLD FRONT AND SQUALL WILL SLOW TO NEARLY A CRAWL...SO WE WILL HAVE
TO UPDATE THIS EVENINGS POPS ESPECIALLY FOR ERN ZONES. OTHERWISE...
COOLER AND DRIER AIR WILL ADVECT IN BEHIND THE FRONT...THOUGH THE
AIR IS NOT PARTICULARLY COLD.
THURSDAY NIGHT INTO FRIDAY MORNING...A LIGHT FREEZE AND PATCHY FROST
ARE POSSIBLE FRIDAY MORNING...AS THE SURFACE WILL LIKELY BE CALM AND
THE AIRMASS WILL BE VERY DRY. WE USED A BLEND OF MOS AND BIAS
CORRECTED GUIDANCE FOR TEMPERATURES THIS PERIOD...EXCEPT FOR FRIDAY
MORNING...WHEN WE THINK MOS DOES A BETTER JOB AT FORECASTING THESE
RADIATIONAL COOLING PATTERNS.
&&
.AVIATION...
ACTIVE DAY (SEE ABOVE) WITH A LINE OF SHOWERS AND THUNDERSTORMS
PUSHING ACROSS THE FORECAST AREA FROM WEST TO EAST. TEMPO GROUPS FOR
CONVECTION FROM MID MORNING TO LATE AFTERNOON AT DHN...PFN AND ABY
AND FROM MID AFTERNOON THRU EVENING FOR TLH AND VLD. A FEW OF THE
STORMS MAY BE STRONG TO SEVERE WITH THE MAIN THREAT BEING GUSTY
WINDS AND ISOLATED TORNADOES.
&&
.MARINE...
WINDS AND SEAS HAVE BEEN A LITTLE SLOWER TO INCREASE THAN PREVIOUSLY
FORECAST...BUT WE EXPECT THEM TO BE AT ADVISORY LEVELS BY
DAYBREAK...AND REMAIN AT ADVISORY LEVELS THROUGH 00 UTC.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITY MAY BRIEFLY DROP BELOW 35 PERCENT THURSDAY
AFTERNOON...BUT AT THIS TIME IT DOES NOT LOOK LIKE IT WILL BE LONG
ENOUGH TO WARRANT A RED FLAG WARNING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM TIL 6 PM CST THIS AFTERNOON.
GA...LAKE WIND ADVISORY FROM TIL 7 PM EST THIS EVENING.
FL...LAKE WIND ADVISORY TIL 7 PM EST /6 PM CST/ THIS EVENING.
HIGH SURF ADVISORY TIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY TIL 7 PM EST THIS EVENING.
&&
AVIATION/FIRE WX...MROCZKA/RUBIO
PUBLIC/MARINE...BLOCKHazardous weather outlook, Feb 6, 8:23 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 AM EST WED FEB 6 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-071330-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
823 AM EST WED FEB 6 2008 /723 AM CST WED FEB 6 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH 48 IN EFFECT UNTIL 2 PM EST /1 PM CST/ THIS
AFTERNOON FOR SOUTHEAST ALABAMA...MUCH OF SOUTHWEST GEORGIA
AND ALL OF THE FLORIDA PANHANDLE EXCEPT GULF COUNTY...
...HIGH RISK OF RIP CURRENTS TODAY...
...HIGH SURF AND SMALL CRAFT ADVISORIES TODAY...
...LAKE WIND ADVISORY TODAY...
A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD
OF THIS FRONT...AND SOME OF THESE STORMS COULD BE SEVERE. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO ARE
ALSO POSSIBLE...AS WELL AS LARGE HAIL. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ROUGHLY ALONG AND WEST OF A LINE FROM PANAMA CITY TO
ALBANY. THE MAIN SQUALL LINE HAS SLOWED DOWN AND IS NOW FORECAST TO
MAKE IT TO DOTHAN AL AND PANAMA CITY FL BY LATE MORNING...TO
TALLAHASSEE FL AND ALBANY GA BY MID AFTERNOON...AND TO CROSS CITY FL
DURING THE MID EVENING. HOWEVER...THERE WILL LIKELY BE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN
CONVERGENCE BANDS AHEAD OF THIS MAIN FEATURE. GUSTY SOUTH WINDS
AHEAD OF THE FRONT WILL CREATE HAZARDOUS BOATING CONDITIONS IN THE
GULF COASTAL WATERS AND AREA LAKES. HIGH SURF WILL HELP GENERATE
HAZARDOUS RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS
THE COLD FRONT MOVES THROUGH. GENERALLY FAIR WEATHER IS EXPECTED
THROUGH THE WEEKEND AND INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ARE CONSIDERED
ACTIVATED WHEN WATCHES AND WARNINGS ARE ISSUED.
BLOCK
In the hours before
Special weather statement, Feb 6, 10:35 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EST WED FEB 6 2008
ALZ066-061615-
DALE-
935 AM CST WED FEB 6 2008
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY
IN SOUTHEAST ALABAMA...
* UNTIL 1015 AM CST
AT 936 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 9 MILES NORTHWEST OF
ENTERPRISE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR...
OZARK BY 1005 AM CST.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAK TREES.
ALSO...THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
14-MROCZKA
Special weather statement, Feb 6, 11:19 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 AM EST WED FEB 6 2008
ALZ068-FLZ007>009-061700-
COASTAL WALTON-GENEVA-HOLMES-INLAND WALTON-
1019 AM CST WED FEB 6 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA... AND HOLMES AND WALTON COUNTIES IN THE
FLORIDA PANHANDLE...
* UNTIL 1100 AM CST
AT 1018 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LEVEL PLAINS TO 10 MILES NORTHEAST OF SEMINOLE...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF DALEVILLE TO 15 MILES SOUTHWEST OF
DE FUNIAK SPRINGS...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
GENEVA BY 1025 AM CST.
DE FUNIAK SPRINGS BY 1035 AM CST.
HARTFORD BY 1040 AM CST.
SLOCOMB BY 1055 AM CST.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM CST.
14-MROCZKA
Special weather statement, Feb 6, 11:23 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 AM EST WED FEB 6 2008
ALZ066-067-069-061715-
DALE-HENRY-HOUSTON-
1023 AM CST WED FEB 6 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...HENRY AND HOUSTON
COUNTIES...
* UNTIL 1115 AM CST
AT 1019 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ABBEVILLE TO 7 MILES SOUTH OF LEVEL PLAINS...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF ABBEVILLE TO 8 MILES SOUTHWEST OF
DALEVILLE...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Feb 6, 11:41 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 AM EST WED FEB 6 2008
GAZ120>122-061730-
CLAY-QUITMAN-RANDOLPH-
1141 AM EST WED FEB 6 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...QUITMAN AND
RANDOLPH COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 1230 PM EST
AT 1136 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILE EAST OF
GEORGETOWN TO 10 MILES SOUTHWEST OF ABBEVILLE...MOVING EAST AT
30 MPH.
THESE STORMS WILL BE NEAR...
FORT GAINES BY 1215 PM EST.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 PM EST.
14-MROCZKA
Special weather statement, Feb 6, 12:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EST WED FEB 6 2008
ALZ067-069-GAZ121>124-142-061815-
CALHOUN-CLAY-EARLY-HENRY-HOUSTON-RANDOLPH-TERRELL-
1214 PM EST WED FEB 6 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...EARLY...
RANDOLPH AND TERRELL COUNTIES IN SOUTHWEST GEORGIA...AND HENRY
AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 115 PM EST/1215 PM CST/
AT 1212 PM EST/1112 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF CUTHBERT TO 15 MILES WEST OR COTTONWOOD...MOVING EAST
AT 25 MPH.
THESE STORMS WILL BE NEAR...
WEBB BY 1120 AM CST.
COWARTS BY 1130 AM CST.
COLUMBIA BY 1140 AM CST.
COTTONWOOD BY 1150 AM CST.
EDISON BY 1255 PM EST.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
WIND GUSTS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAK
TREES.
ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Special weather statement, Feb 6, 12:24 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1224 PM EST WED FEB 6 2008
FLZ008>012-061830-
BAY-COASTAL WALTON-HOLMES-JACKSON-WASHINGTON-
1124 AM CST WED FEB 6 2008
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...HOLMES...JACKSON...
WALTON AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 1230 PM CST
AT 1124 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF COTTONWOOD TO 10 MILES SOUTHEAST OF SANTA ROSA BEACH...MOVING
EAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
VERNON BY 1135 AM CST.
CHIPLEY BY 1140 AM CST.
MARIANNA BY 1220 PM CST.
LYNN HAVEN BY 1225 PM CST.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WIND
GUSTS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAK TREES.
ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
14-MROCZKA
Thunderstorm Wind, Terrell
- When
- February 6, 12:55 PM EST to 1:10 PM EST
- Where
- Terrell County, 6 mi WSW of Dawson to 8 mi ENE of Dawson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.737, -84.544
Numerous trees were blown down throughout the county. Several of the trees knocked down power lines.
Thunderstorm Wind, Lee
- When
- February 6, 1:50 PM EST
- Where
- Lee County, 5 mi NNW of Leesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.797, -84.203
A metal roof was blown off of a single wide trailer on U.S. Highway 19.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81261, 81262.